MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OXIN P/S FEM LEFT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII OXIN P/S FEM LEFT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71421015
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).S+n is conservatively reporting this event in association with a class ii recall pursuant to applicable regulations.
 
Event or Problem Description
It was reported that during tka surgery, while preparing to implant, the gii oxin p/s fem left sz 5 would not attach to the inserter.It was noticed that a size 5 right legion narrow ps femur had been packaged inside a genesis ii box.The procedure was completed without delay using a s+n back-up device.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection revealed that there was a legion narrow ps oxin sz 5n rt inside the package labeled gii oxin p/s fem left sz 5.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.According with the packaging inspection procedure, the part number shall be checked.However, a review made by the quality engineering team revealed that the preliminary cause was a line clearance violation in which a different cleanroom operator processed multiple batches simultaneously.The root causes and contributing factors were defined as follows: there is no interconnectivity between the equipment in the work cell to prevent the operator from working on multiple orders at the same time, clear documentation for the importance of following these requirements with detail of potential patient impact has not been sufficiently implemented, the work cell allows for more than one order to be present, the action item description was not fully implemented per the defined plan, and only a portion of the action item (vision escalation process) was implemented, during implementation verification, the work instruction was verified to be released; however, the content of the revised work instruction was not verified against the action plan description, work standards and visual aids/management are not sufficient at the point of use.At this time, we do have evidence to conclude that the product failed to meet specifications at the time of manufacture.This issue was identified and is being addressed through quality process.Based on this investigation, the need for corrective action is indicated.Multiple action plans are being taken in regards to the root causes identified.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII OXIN P/S FEM LEFT SZ 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20446946
Report Number1020279-2024-02101
Device Sequence Number7045085
Product Code JWH
UDI-Device Identifier03596010469212
UDI-Public3596010469212
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K962557
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2023
Device Catalogue Number71421015
Device Lot Number23LM02331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0281-2025
Patient Sequence Number1
Patient SexUnknown